Hail, Potter
- When
- June 1, 3:01 PM CST
- Where
- Potter County, Amarillo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.200, -101.817
An isolated severe thunderstorm over the city of Amarillo during the late afternoon hours produced some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An isolated severe thunderstorm over the city of Amarillo during the late afternoon hours produced some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 1:35 PM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 235 PM CDT SUN JUN 01 2003 STARTING TO GET BUSY WITH STORMS FIRING UP TO THE NW AND ALSO IN OUR CWA...SO DISCUSSION WILL BE SHORTENED. A RATHER ACTIVE WX PATTERN IS EXPECTED TO REMAIN INTACT MUCH OF THIS WEEK FEATURING A SLOWLY RETROGRADING W COAST RIDGE AND CNTRL/ERN US TROF. PNHDLS WILL BE IN NW FLOW ALOFT WITH A SERIES OF EMBEDDED SHORTWAVE TROFS DIVING SEWD DURING NEXT FEW DAYS. ONE SUCH SYSTEM ALREADY BEGINNING TO AFFECT THE AREA WITH TSTMS ALONG AND E OF THE ROCKIES MOVG SEWD PLUS SOME ISOLATED STORMS IN OUR CWA. SVR POTENTIAL STILL LOOKS GOOD FOR TNGT WITH MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL...AND WILL RETAIN IN THE ZONE PCKG. LOCALLY HEAVY RAIN PSBL ESPECIALLY ERN ZNS. AFTER THIS SYSTEM MOVES SEWD BY EARLY MON MORNING...THERE SHOULD BE A LULL IN THE PRECIP SO HAVE LOWERED POPS TO 10 PERCENT WITH NO MENTION IN ZONES. A REPEAT PERFORMANCE EXPECTED BOTH MON NIGHT AND TUE/TUE NIGHT. ALL MODELS TO A VARYING DEGREE ALSO DEPICT ABOUT 2 OR 3 COLD FRONTS TO MOVE THROUGH THIS WEEK AS WELL. COMBINATION OF HARD TO TIME SHORTWAVE TROFS WITHIN THE NW FLOW PLUS ANY LEFTOVER BOUNDARIES FROM TSTM COMPLEXES THAT FORM NEXT FEW DAYS SUGGESTS MORE OF A BROADBRUSH IN ORDER AS FAR AS POPS CONCERNED...WITH THE SPECIFICS BECOMING BETTER DEFINED AS TIME GETS CLOSER. WILL CONTINUE WITH SLGT CHC TO CHC POPS THRU FRIDAY NIGHT. IF MEDIUM RANGE MODELS ARE GOING TO VERIFY...COULD BE SOME DRIER WX FOR SAT AND SUN AS UPPER FLOW BECOMES A BIT MORE WESTERLY. WILL KEEP PREVIOUS FCSTR IDEAS INTACT AND OMIT POPS FOR SAT AND SUN AT THIS TIME. AS FOR MODEL PREFERENCE...HAVE BLENDED WITH ETA/GFS FOR FIRST 3 DAYS AND ECMWF/GFS FOR DAYS 4 THROUGH 7. PRELIM VALUES FOLLOW. FCSTID = 02 AMARILLO 58 84 58 83 / 50 10 40 30 BEAVER 59 82 59 82 / 50 10 40 30 BOISE CITY 53 80 56 80 / 40 10 40 30 BORGER 58 83 59 83 / 50 10 40 30 BOYS RANCH 58 83 58 83 / 40 10 40 30 CANYON 59 84 59 84 / 50 10 40 30 CLARENDON 61 86 62 86 / 50 10 40 30 DALHART 55 82 56 82 / 40 10 40 30 GUYMON 57 82 57 82 / 50 10 40 30 HEREFORD 59 84 59 84 / 40 10 40 30 LIPSCOMB 59 84 62 84 / 50 10 40 30 PAMPA 58 84 60 84 / 50 10 40 30 SHAMROCK 61 86 62 86 / 50 10 40 30 WELLINGTON 62 87 62 87 / 50 10 40 30 .AMA... TX...NONE. OK...NONE. ANDRADE
OKZ001>003-TXZ001>020-021200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND AGAIN TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION... ISOLATED LOCALLY HEAVY RAINFALL IS POSSIBLE ESPECIALLY IN THE EASTERN AND SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND AGAIN TUESDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TUESDAY. SP
The Amarillo radar (KAMA), 10 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366066.